MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS BASIC VACUUM PHACO PACK; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS BASIC VACUUM PHACO PACK; UNIT, PHACOFRAGMENTATION
Model Number BL5111
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the user facility in the united kingdom that the phaco needle sheath had a particle come out from it.The particle was noticed once it left the tip of the phaco sleeve and came out in the irrigation flow and did enter the patient's eye.No injury or impact to the patient was reported.
 
Additional Manufacturer Narrative
The product has been collected and shipment is anticipated.Manufacturing and sterilization records were reviewed and found to be acceptable.The investigation is ongoing.
 
Additional Manufacturer Narrative
Correction to d4 unique identifier (udi#): (b)(4).Correction to h4 date of manufacture: 12-dec-2022 to: 21-dec-2022.Correction to h6 component code: 3067 to 4755.Returned was one opened pack tray with no label and a brown bottle labeled lot x3186 containing one light blue irrigation sleeve.Visual examination of the sleeve showed it was dirty with particulates and dried solutions all over.Though many tiny particles are visible on the sleeve, no specific particle could be identified as described in the complaint.The rest of the pack components including the needle wrench were not received.Due to evidence of use, the source and origin of the particles cannot be determined.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.
 
Event or Problem Description
The particle was removed with irrigation aspiration.
 
Additional Manufacturer Narrative
Correction h6 investigation findings: from: 3221 to: 202.

Brand Name
STELLARIS BASIC VACUUM PHACO PACK
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 n goodman st
rochester NY 14609
Manufacturer (Section G)
BAUSCH & LOMB INCORPORATED
3365 tree ct. industrial blvd
saint louis MO 63122
Manufacturer Contact
juli moore
6362263220
MDR Report Key16529965
Report Number0001920664-2023-00019
Device Sequence Number16805752
Product Code HQC
UDI-Device Identifier10757770057099
UDI-Public(01)10757770057099(17)251112(10)X3186
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2025
Device Model NumberBL5111
Device Catalogue NumberBL5111
Device Lot NumberX3186
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/13/2023
Supplement Report FDA Received Date04/24/2023
05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown